Texas, 2006Hail and Damaging Winds in Texas, June 12, 2006
June 12, 2006 · NWS LUB · 3 events in 2 counties and zones
June 12 Severe Thunderstorm Event Summary: Strong to severe thunderstorms affected portions of the west Texas South Plains late on the 12th. A few storms produced damaging wind gusts, and one severe storm resulted in large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
June 12 Severe Thunderstorm Event Summary: Strong to severe thunderstorms affected portions of the west Texas South Plains late on the 12th. A few storms produced damaging wind gusts, and one severe storm resulted in large hail. Reports of damage were limited to light structural damage and downed utility poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 12, 2:52 PM CST, 48 minutes earlier.
Area forecast discussion, Jun 12, 2:52 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT MON JUN 12 2006
.SHORT TERM...
LOW LEVEL SOUTHEAST WINDS KEPT LID ON THE EXTREME HEAT TODAY...
ALTHOUGH CENTURY MARK ECLIPSED OVER MOST OF THE ROLLING PLAINS AND A
FEW SPOTS ON THE CAPROCK. MOISTURE HARDLY NOTABLE...OTHER THAN BEING
SLIGHTLY BETTER THAN YESTERDAY. HEATING AND SLIGHT LOW LEVEL
CONVERGENCE ALONG OLD BOUNDARY LEADING TO ISOLATED HIGH-BASED
THUNDERSTORMS AGAIN THIS AFTERNOON. CURRENTLY INDICATING LOW MENTION
FROM ABOUT BLEDSOE-LUBBOCK-DICKENS NORTHWARD. INSTABILITY ACTUALLY
HIGHER TODAY AND COUNTERS SOMEWHAT LOWER CLOUD BASES RESULTING IN A
DOWNBURST WIND THREAT. SPC ALSO SUGGESTS HAIL AT LEAST A SMALL
THREAT. STORMS GENERATING ALONG SANGRE DE CRISTO ALSO MAY HAVE
TENDENCY TO DRIFT SOUTHEAST AND THEN SOUTH SLOWLY DURING THE NIGHT
SO MAINTAINING LOW CHANCE ALL NIGHT. SHOULD SEE CONTINUED GENERALLY
SOUTHEAST COMPONENT AGAIN TUESDAY...ANY STORMS LATER TONIGHT MAY ADD
A TOUCH MORE EAST OR NORTHEAST OUTFLOW COMPONENT...SO PREVIOUS
COOLER TEMPERATURES TUESDAY ONLY IN THE HIGH 90S REASONABLE. MCQUEEN
.LONG TERM...
DOMINANT UPPER RIDGE WILL HOLD A TIGHT GRIP OVER THE SOUTH PLAINS
INTO THURSDAY AS TEMPERATURES CONTINUE A GOOD 5 TO 10 DEGREES
ABOVE SEASONAL NORMALS FOR MID JUNE. INSTABILITY FROM DAYTIME
HEATING COUPLED WITH RESIDUAL BOUNDARIES FROM LEFTOVER CONVECTION
COULD LEAD TO ISOLD-SCT AFTERNOON AND EVENING THUNDERSTORMS BOTH
WEDNESDAY AND THURSDAY. LOW TO MID LEVEL MOISTURE SHOULD REMAIN
SCARCE SO ONLY CONCERNED WITH STRONG WIND GUST POTENTIAL.
MEDIUM TO LONG RANGE GFS STILL SHOWS THE UPPER RIDGE AS JET ENERGY
MOVES OUT OF THE WEST COAST AND INTO THE ROCKIES AND FOUR CORNERS
REGION. DEPENDING ON THE SPEED OF THE RIDGE BREAKDOWN...A PIECE OF
JET ENERGY MAY APPROACH THE SOUTH PLAINS LATE THURSDAY AND FRIDAY.
SOME LOW LEVEL MOISTURE COULD TRY TO ADVECT NORTHWARD AHEAD OF THE
SURFACE PRESSURE TROUGH OVER THE CENTRAL AND EASTERN TIER. KEPT
SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH
SUNDAY. UNCERTAINTY REMAINS IN THE EVENTUAL BREAKDOWN OF THE RIDGE
AS MODELS CAN TYPICALLY HAVE TROUBLE RESOLVING THESE ISSUES. GIVEN
THE UNCERTAINTY...HAVE NOT RAISED POPS ABOVE SLIGHT CHANCE
ANYWHERE. WILL GO WITH THE PERSISTENT SPRINGTIME 2006 TREND OF
ABOVE NORMAL TEMPS AND LACK OF AMPLE MOISTURE FOR THIS PACKAGE.
ONE ITEM OF PARTICULAR INTEREST COULD BE A SHEAR AXIS/WAVE OVER
THE UPPER TEXAS COAST THIS WEEKEND PER GFS SOLUTION. IF THIS
FEATURE DOES DEVELOP...IT COULD PLAY A ROLE IN DRAWING SOME MOISTURE
NORTHWARD AND WEAKENING THE RIDGE AXIS. WILL HAVE TO WATCH THIS
FEATURE LATER IN THE PERIOD. UNFORTUNATELY...IF THE FEATURE STAYS
WELL SOUTH AND EAST OF THE REGION...IT WOULD LEAVE WEST TEXAS ON
THE DRY AND SUBSIDENT SIDE.
WEEKEND TEMPS COULD BE A NOTCH COOLER BUT STILL FORECAST TO REMAIN
ABOVE CLIMO. LITTLE CHANGES MADE TODAY. KW
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 66 97 67 99 / 20 10 10 10
TULIA 68 97 70 98 / 20 10 10 10
PLAINVIEW 68 97 70 99 / 20 10 10 10
LEVELLAND 68 101 69 100 / 20 10 10 10
LUBBOCK 69 99 69 100 / 20 10 10 10
BROWNFIELD 70 102 69 101 / 10 10 10 10
CHILDRESS 70 100 73 101 / 20 10 10 10
SPUR 72 98 72 100 / 10 10 10 10
ASPERMONT 74 101 73 103 / 10 10 0 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/17
Hazardous weather outlook, Jun 12, 2:57 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CDT MON JUN 12 2006
TXZ021>044-132100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
357 PM CDT MON JUN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW STRONG HIGH-BASED THUNDERSTORMS WILL MOVE ACROSS THE AREA
TONIGHT. A FEW STRONG WIND GUSTS NEAR 60 MPH ARE A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 3:09 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
409 PM CDT MON JUN 12 2006
TXZ024-122145-
BRISCOE TX-
409 PM CDT MON JUN 12 2006
...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY...
AT 405 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRISCOE COUNTY...OR ABOUT 14 MILES NORTHEAST
OF SILVERTON...MOVING SOUTHEAST AT 10 MPH.
BRIEF...STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THIS
THUNDERSTORMS. ADDITIONALLY...SMALL HAIL UP TO DIME SIZE IS
POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Thunderstorm Wind, Briscoe
- When
- June 12, 3:40 PM CST to 3:45 PM CST
- Where
- Briscoe County, 5 mi N of Quitaque
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $500
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.433, -101.050
Severe winds, accompanied by small hail, damaged tents at Caprock Canyon State Park. In addition, an automated weather station operated by a local television station recorded a severe thunderstorm wind gust of 61 MPH in Quitaque. No injuries were reported.
Thunderstorm Wind, Crosby
- When
- June 12, 6:24 PM CST to 6:26 PM CST
- Where
- Crosby County, 6 mi N of Crosbyton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.750, -101.250
The Crosby County Sheriff's Office reported that damaging thunderstorm winds blew down several power poles and utility wires along Farm to Market Road 651 north of Crosbyton. A chimney was additionally blown down, damaging a nearby residence.
Hail, Crosby
- When
- June 12, 8:15 PM CST
- Where
- Crosby County, Lorenzo
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -101.533
Hail that ranged in size from peas to quarters was reported in Lorenzo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Lightning Strike in Oklahoma, June 12, 2006$2.0 million · 1 event
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Wildfire in Wisconsin, June 12, 2006$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515549, 5515550, 5515551.